Al-Farhat Yousuf, Auth Péter
Tolna Megyei Balassa János Kórház, Onkológiai Osztály
Systemic therapy (ST) (including chemotherapy, targeted therapy, and immunotherapy) or radiation therapy (RT) can induce gastrointestinal side effects, which frequently affect patient’s quality of life. Sometimes side effects could be dose-limiting, or a reason to stop the treatment. The incidence and severity of gastrointestinal complications in patient’s receiving ST, RT, or chemoradiotherapy are affected by numerous factors, including: therapeutic agents, doses and route of administration, target of the RT (upper, lower abdomen or body) and individual patient variability (age, sex, prior cancer therapy, comorbidities, performance status). Mucositis occurs in approximately 20% to 40% of patients receiving conventional chemotherapy, 80% of patients receiving high-dose chemotherapy, nearly all patients receiving head and neck radiation therapy. mTOR inhibitor-associated stomatitis (mIAS) is the most frequent dose-limiting toxicity (52.5%). More than 90% of patients receiving highly emetogenic chemotherapy will have episodes of vomiting. However, only about 30% of these patients will vomit if they receive prophylactic antiemetic regimens.